Alert archive / Mississippi / Heat Advisories in 2023

Heat Advisory 9, NWS Mobile, AL

July 13, 2023Choctaw County, Mobile County, Washington County, Alabama; 5 counties in Mississippi

NWS Mobile, AL issued this heat advisory at Jul 13, 2023, 2:38 PM CDT for Choctaw County, Mobile County, Washington County, Alabama; 5 counties in Mississippi. It took effect at Jul 14, 2023, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2023, 2:38 PM CDT (19:38 UTC)
In effect from
Jul 14, 2023, 11:00 AM CDT
Expired
Jul 14, 2023, 7:00 PM CDT
In force
8 hr
Issued by
NWS Mobile, AL

Counties Choctaw County, AL, Mobile County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 69 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2023-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1033 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2023-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1033 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this heat advisory went out at Jul 13, 12:38 PM CDT, 2 hours earlier.

Area forecast discussion, Jul 13, 12:38 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Mobile AL
1238 PM CDT Thu Jul 13 2023

...New AVIATION, NEAR TERM...

.AVIATION...
(18Z TAFS)
Issued at 1238 PM CDT Thu Jul 13 2023

VFR conditions should generally prevail through the period.
Showers and thunderstorms will continue developing through the
afternoon hours before subsiding during the evening. Expect brief
reductions in visibilities and ceilings in some of the heavier
activity. Another round of showers and storms will be possible
during the morning hours tomorrow. /96

&&

.NEAR TERM...
(Now through Friday)
Issued at 1238 PM CDT Thu Jul 13 2023

Rinse and repeat, literally. We continue to be stuck in
this soggy summertime pattern into the weekend. Ridging remains in
place over the desert southwest with overall weak zonal flow over the
area. Several weak shortwaves are expected to progress through the
flow. At the surface, high pressure continues over Florida
continuing to pump in rich gulf moisture fueling yet another day of
early storms. Expect likely to numerous showers and thunderstorms to
develop around mid-morning approaching noon mainly along the
seabreeze. These storms will likely just continue to build inland
throughout the day as outflow boundaries collide and the seabreeze
continues its march inland. Really looking at the same song and
dance as the past few days with the potential for some gusty winds
in the strongest of storms, frequent lightning and heavy rainfall.
The rainfall will likely become the bigger story as a good portion
of the area has seen some decent rainfall the past 7 days leading to
soggy grounds. Given PWATS will be in the 2.25 to 2.5 range which is
flirting with the daily record PWAT for the Slidell Louisiana
sounding site. Point is the moisture is rich and any stronger storms
will be able to support efficient warm rain processes. Rainfall
rates will likely exceed 3 to 4 inches per hour in the heaviest
storms. Luckily storms today will likely be short-lived and likely
wont stick around long enough to cause more significant flooding
concerns. Storms likely subside shortly after sunset.

Friday will be a little more interesting on the heavy rainfall
department. Overall, things remain the same on Friday except a
little more substantial shortwave is expected to push across the
Tennessee Valley. This shortwave would likely support some lower
level response leading to better 850 convergence along a mid-level
boundary along the I-65 corridor. With this focused convergence and
everything else the same, we may be able to see a more focused area
of rain that could allow storms to train and take full advantage of
the 2.5 inch PWATS. The best corridor for heavy rainfall will likely
be along the northwestern Florida Panhandle and south-central
Alabama. The High Resolution Ensemble Forecast (HREF) had 12 hour
ensemble mean rainfall of widespread 2 to 4 inches with locally up
to 7 inches which is usually a good indicator that there could be
some concerns for heavy rainfall. Would not be shocked to see a
flash flood warning or two on Friday.

Temperatures will continue to remain in the summertime vibe with
highs in the low 90s and lows in the 70s. The only thing keeping
temperatures from getting hotter for now is the rain and how early
the rain will develop. The rip current risk will remain LOW. BB/03

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      76  92  76  92  77  93  74  92 /  30  70  20  60  20  70  40  70
Pensacola   77  90  77  90  79  92  76  92 /  50  80  30  70  20  70  40  70
Destin      79  90  79  90  80  92  79  91 /  40  80  30  70  20  70  40  70
Evergreen   73  90  73  92  73  94  72  93 /  30  80  20  60  20  70  30  60
Waynesboro  74  93  74  94  74  93  72  91 /  30  60  20  50  20  70  30  60
Camden      73  89  72  92  73  92  71  90 /  30  70  20  60  30  70  30  60
Crestview   73  90  72  91  73  94  72  93 /  40  80  20  70  20  80  30  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jul 13, 11:38 AM CDT, 3 hours before
Special Weather Statement
National Weather Service Mobile AL
1138 AM CDT Thu Jul 13 2023

ALZ262-264-FLZ201-131715-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
1138 AM CDT Thu Jul 13 2023

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BALDWIN AND NORTHWESTERN
ESCAMBIA COUNTIES THROUGH 1215 PM CDT...

At 1137 AM CDT, Doppler radar was tracking a strong thunderstorm near
Stapleton, or 6 miles south of Bay Minette, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stapleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3072 8790 3082 8791 3094 8750 3071 8744
TIME...MOT...LOC 1637Z 260DEG 30KT 3080 8780

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RD
Special weather statement, Jul 13, 11:53 AM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
1153 AM CDT Thu Jul 13 2023

MSZ078-079-131730-
Stone MS-George MS-
1153 AM CDT Thu Jul 13 2023

...A STRONG THUNDERSTORM WILL IMPACT WESTERN GEORGE AND NORTHEASTERN
STONE COUNTIES THROUGH 1230 PM CDT...

At 1152 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Wiggins, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of western George and
northeastern Stone Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3091 8890 3091 8883 3094 8883 3100 8869
      3100 8866 3080 8858 3076 8898 3087 8900
TIME...MOT...LOC 1652Z 251DEG 17KT 3083 8890

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RD
Special weather statement, Jul 13, 12:52 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
1252 PM CDT Thu Jul 13 2023

ALZ261-263-131830-
Mobile Central AL-Mobile Inland AL-
1252 PM CDT Thu Jul 13 2023

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MOBILE COUNTY THROUGH
130 PM CDT...

At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mobile Regional Airport, or 10 miles northwest of Tillmans Corner,
moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Saraland, Chickasaw,
Satsuma, Semmes, Tanner Williams, I65 And I165, I65 And AL 158, I10
And I65, and Mobile Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3062 8841 3080 8841 3088 8798 3081 8798
      3081 8799 3079 8799 3080 8797 3079 8798
      3077 8799 3077 8798 3073 8800 3071 8799
      3072 8798 3071 8797 3062 8796
TIME...MOT...LOC 1750Z 264DEG 26KT 3069 8831

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RD
Special weather statement, Jul 13, 1:07 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
107 PM CDT Thu Jul 13 2023

FLZ203>205-131900-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
107 PM CDT Thu Jul 13 2023

...STRONG THUNDERSTORMS WILL IMPACT OKALOOSA AND NORTHERN SANTA ROSA
COUNTIES THROUGH 200 PM CDT...

At 106 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 9 miles west of Laurel Hill
to near Pea Ridge. Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crestview, Pace, Milton, Bagdad, Baker, Laurel Hill, Pea Ridge,
Roeville, Floridatown, and Point Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3054 8649 3056 8653 3052 8655 3059 8723
      3061 8726 3063 8725 3066 8726 3100 8681
      3099 8639 3091 8639
TIME...MOT...LOC 1806Z 260DEG 26KT 3096 8661 3064 8710

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RD

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:21 AM CDTAreal Flood AdvisoryMOBChoctaw5 hr
Jul 13, 9:01 AM CDTSpecial Marine WarningMOB35 min
Jul 13, 9:57 AM CDTAreal Flood AdvisoryMOBWashington4 hr
Jul 13, 11:38 AM CDTSpecial Weather StatementMOBBaldwin37 min
Jul 13, 11:56 AM CDTAreal Flood AdvisoryMOBChoctaw3 hr
Jul 13, 12:52 PM CDTSpecial Weather StatementMOBMobile38 min
Jul 13, 1:44 PM CDTRiver Flood WarningMOBClarke, Washington4 days
Jul 13, 1:49 PM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington4 days
Jul 13, 1:07 PM CDTSpecial Weather StatementMOBOkaloosa, Santa Rosa53 min
Jul 13, 1:13 PM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Jul 12, 7:14 PM CDTSpecial Weather StatementMOBGreene, Perry46 min
Jul 13, 11:53 AM CDTSpecial Weather StatementMOBGeorge37 min
Jul 13, 4:41 PM CDTSpecial Weather StatementMOBStone34 min

Nearby

Heat Advisories in Mississippi, 2023Heat Advisories in Alabama, 2023Every heat advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.